Advocacy & Practice Updates — Advocacy & Practice
FDA Alert: Hospira Recalls Dobutamine Injection (250mg/20mL)
Recall prompted by discolored solution and visible particulates
The US Food and Drug Administration (FDA) has alerted health care providers that Hospira, Inc. is issuing a voluntary nationwide recall of 1 lot of Dobutamine injection, USP, 250 mg, 20 mL, single-dose fliptop vial, (NDC 0409-2344-02), Lot 27-352-DK. The NDC and lot number can be found on the right-hand side of the primary label.
This lot was distributed nationwide to distributors/wholesalers, hospitals, and clinics from August 2013 through September 2013.
The FDA reports that the recall was due to a confirmed customer report of discolored solution. Upon review of the complaint, a chip in the glass at the neck of the vial was identified as well as glass particulate within the solution.
To date, Hospira has not received reports of any adverse events associated with this issue for this lot.
If you have any inventory of the recalled product, you are advised to immediately stop use and quarantine it. The FDA also urges you to inform potential users of this product in your organization of this notification.
Dobutamine should be considered a potent drug and potentially irritating to eyes and respiratory tract. Users should avoid liquid aerosol generation and skin contact.
For additional assistance, call Stericycle at 1-877-907-9956 (Monday-Friday, 8:00 AM to 5:00 PM EDT).
To report an adverse event or side effect:
- Download the form or call 800-332-1088 to request the reporting form. Complete and return it to the address on the form, or fax to 800-FDA-0178.
Updated: May 15, 2014